Jump to content

Photo

I Can't Respond To The Pinned "what To Do With A Cyst", So I Will Put Advice Here--Flattening A Cyst

cysts cystic acne deflating a cyst flattening a cyst hydrocortisone benzoyl peroxide cyst cortisone

5 replies to this topic

#1 bizz

bizz

    Member

  • Members
  • Posts & Likes
    Posts: 111
    Likes: 4
About Me
  • Gender:Female
  • Joined: 17-June 10

Posted 06 October 2012 - 06:59 PM

I have had acne since I was 13, been on 3 cycles of Accutane and am Aldactone now (have been since 2009). It is not that effective.

I use Clean and Clear Oil Controlling Astringent. No topical was ever effective without Accutane and I'm thinking of trying it again because I am at my wit's end with acne marks/scarring/problems of inelastic skin plus small cysts, blackheads, and whiteheads.

This is my advice to the teens with cystic acne--use 1% hydrocortisone cream and band aids. Look for a variation with as few comedogenic ingredients as possible. I used to mix a blob of hydrocortisone cream with benzoyl peroxide and let that flatten the zit. It would still be pink.

But that was on Accutane, and before adult acne. I would also use Band-Aids.

Edited by bizz, 06 October 2012 - 07:00 PM.


#2 chelslaw

chelslaw

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 219
    Likes: 13
About Me
  • Gender:Female
  • Joined: 03-May 11

Posted 06 October 2012 - 08:58 PM

from what ive heard and read putting cortizone of any type on your face is not the best idea....

#3 bizz

bizz

    Member

  • Members
  • Posts & Likes
    Posts: 111
    Likes: 4
About Me
  • Gender:Female
  • Joined: 17-June 10

Posted 08 October 2012 - 05:54 AM

I am speaking from experience.

#4 chelslaw

chelslaw

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 219
    Likes: 13
About Me
  • Gender:Female
  • Joined: 03-May 11

Posted 08 October 2012 - 09:01 AM

oh yea, i understand that but medically speaking ive heard that putting cortizone on your face often isnt a great idea, i guess it can seep into your bloodstream and thin the skin. i used to do it too but then stopped after reading up on it.

#5 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,028
    Likes: 422
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 08 October 2012 - 09:53 PM

From the NHS website:

If you have any concerns about the information below, or need any help understanding it and relating it to your own situation, you should talk to your GP or pharmacist (chemist). You can also phone NHS Direct on 0845 4647.

Hydrocortisone is a steroid, which may be used to treat inflammation. You can buy hydrocortisone cream over-the-counter (OTC) from a pharmacy for the treatment of:

  • Irritant dermatitis.
  • Contact allergic dermatitis.
  • Insect bite reactions.
  • Mild to moderate eczema.
However, it may not be sold for use on the delicate skin of the face.

Long-term and/or high strength steroids applied to the skin can damage it, and on the face this would be particularly noticeable. This problem is not known to occur commonly with OTC hydrocortisone, but it is still sensible to avoid using it on the face unless absolutely necessary. Also some common skin conditions affecting the face can be caused or made worse by hydrocortisone, for example, impetigo, rosacea and acne.

If you have a skin condition affecting your face you ought to see your GP first, rather than treating it with hydrocortisone cream yourself. GPs can prescribe hydrocortisone for use on the face, having first assessed if this is the correct treatment and if it is safe for you.

Therefore you should not use OTC hydrocortisone preparations on the face unless they are prescribed by a doctor. Pharmacists are not allowed to sell them for this purpose.


I am a rosacea sufferer and there are a lot of posts on the rosacea forums about hydrocortisone. Regular use of cortisone can cause steroid-induced rosacea (hydrocortisone is a steroid). Rosacea forums actually have quite a few people who started using hydrocortisone cream for acne and then ended up with rosacea that wouldn't go away.

Hydrocortisone can also cause rebound acne when the cream is discontinued.

This is from DermNetNZ

Steroid rosacea is the name given to a rosacea-like condition on the face caused by potent topical steroids. It is a variant of perioral dermatitis (also known as periorificial dermatitis) and is considered distinct from steroid acne.

After several weeks of applying a topical steroid to the cheeks or chin the affected area becomes red (erythematous). Small bumps (papules) and pustules appear intermittently, and may paradoxically be especially severe when the topical steroid cream is discontinued.

Many adverse effects have been described from the use of topical steroids.

If the steroid creams are used for months or years, broken capillaries (telangiectasia) may develop.


Use hydrocortisone at your own risk. OTC hydrocortisone is not that strong but long-term use can still cause problems.

#6 DC-girl

DC-girl

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 294
    Gallery Images: 3
    Likes: 19
About Me
  • Gender:Female
  • Joined: 09-April 11

Achievements

     

Posted 13 October 2012 - 04:42 PM

Hey Bizz,

Does this work on cysts/bumps that have been there a really long time? I have one that's going on 8 weeks and I'm not sure if it' even active. It's sore so I think it is but last time I got a cortisone shot into the derm said it was kinda hard and he thought it might be scar tissue..............so will this work on something like that?




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users